Alert archive / Mississippi / Tornado Warnings in 2009

Tornado Warning 91, NWS Jackson, MS

July 28, 2009Clay County, Oktibbeha County, Mississippi

NWS Jackson, MS issued this tornado warning at Jul 28, 2009, 3:29 PM CDT for Clay County, Oktibbeha County, Mississippi. It was in force for 31 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 28, 2009, 3:29 PM CDT (20:29 UTC)
Expired
Jul 28, 2009, 4:00 PM CDT
In force
31 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon

Counties Clay County, MS, Oktibbeha County, MS

The radar

The Columbus AFB radar (KGWX), 47 km from the middle of the area, began a volume at 20:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 28, 3:43 PM CDTTORNADO 02 Ene Starkville, MSSTORM SPOTTER WITNESSED A BRIEF TORNADO TOUCH DOWN JUST E OF STARKVILLE OFF HWY 82. A BRIEF DEBRIS CLOUD AND CONDENSATION FUNNEL WAS OBSERVED ACROSS SOME OPEN FARMLAND.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 14 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 8.5 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2009-07-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1102 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2009-07-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 25 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1102 J/kg
Mixed-layer CIN
-37 J/kg
Mixed-layer LCL
599 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
25 m²/s²
0-3 km storm-relative helicity
50 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KJAN 282029
TORJAN
MSC025-105-282115-
/O.NEW.KJAN.TO.W.0091.090728T2029Z-090728T2115Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE JACKSON MS
329 PM CDT TUE JUL 28 2009

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* TORNADO WARNING FOR...
  SOUTHERN CLAY COUNTY IN NORTHEAST MISSISSIPPI...
  THIS INCLUDES THE CITY OF WEST POINT...
  NORTHERN OKTIBBEHA COUNTY IN NORTHEAST MISSISSIPPI...
  THIS INCLUDES THE CITY OF STARKVILLE...

* UNTIL 415 PM CDT

* AT 329 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR LONGVIEW
  MOVING NORTHEAST AT 20 MPH.

* THE TORNADO WILL BE NEAR...
  PHEBA BY 340 PM CDT...
  STARKVILLE BY 350 PM CDT...
  GRIFFITH BY 405 PM CDT...
  MULDROW...WEST POINT...TIBBEE AND PALA ALTO BY 415 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WARNING MEANS THAT A TORNADO IS OCCURRING OR IMMINENT. YOU
SHOULD ACTIVATE YOUR TORNADO ACTION PLAN AND TAKE PROTECTIVE ACTION
NOW.

&&

LAT...LON 3355 8849 3350 8862 3351 8866 3348 8867
      3337 8896 3355 8903 3371 8872 3369 8871
      3369 8855 3368 8851 3359 8848
TIME...MOT...LOC 2029Z 246DEG 17KT 3347 8896

$$

GARRETT
2 follow-up statements
000 
WWUS54 KJAN 282043
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
343 PM CDT TUE JUL 28 2009

MSC025-105-282115-
/O.CON.KJAN.TO.W.0091.000000T0000Z-090728T2115Z/
CLAY MS-OKTIBBEHA MS-
343 PM CDT TUE JUL 28 2009

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 415 PM CDT FOR
NORTHEASTERN OKTIBBEHA AND SOUTHERN CLAY COUNTIES...

AT 343 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUE TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS 
TORNADO WAS LOCATED JUST NORTH OF STARKVILLE MOVING EAST AT 25 MPH.

THE TORNADO WILL BE NEAR...
  PALA ALTO BY 355 PM CDT...
  MULDROW BY 400 PM CDT...
  TIBBEE AND WEST POINT BY 410 PM CDT...
  WAVERLY BY 415 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WARNING MEANS THAT A TORNADO IS OCCURRING OR IMMINENT. YOU
SHOULD ACTIVATE YOUR TORNADO ACTION PLAN AND TAKE PROTECTIVE ACTION
NOW.

&&

LAT...LON 3356 8850 3350 8861 3351 8866 3348 8867
      3339 8892 3359 8893 3371 8872 3369 8871
      3369 8855 3368 8851 3359 8848
TIME...MOT...LOC 2043Z 256DEG 21KT 3350 8882

$$

GARRETT
000 
WWUS54 KJAN 282100
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
400 PM CDT TUE JUL 28 2009

MSC025-105-282111-
/O.CAN.KJAN.TO.W.0091.000000T0000Z-090728T2115Z/
CLAY MS-OKTIBBEHA MS-
400 PM CDT TUE JUL 28 2009

...THE TORNADO WARNING FOR NORTHEASTERN OKTIBBEHA AND SOUTHERN CLAY
COUNTIES IS CANCELLED...

THE STORM THAT PROMPTED THE TORNADO WARNING HAS WEAKENED.

LAT...LON 3356 8850 3350 8861 3351 8866 3348 8867
      3339 8892 3359 8893 3371 8872 3369 8871
      3369 8855 3368 8851 3359 8848
TIME...MOT...LOC 2101Z 256DEG 21KT 3353 8869

$$

GARRETT

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this tornado warning went out at Jul 28, 11:21 AM CDT, 4 hours 8 minutes earlier.

Area forecast discussion, Jul 28, 11:21 AM CDT, 4 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
1121 AM CDT TUE JUL 28 2009

.DISCUSSION...WILL MAINTAIN THE FLASH FLOOD WATCH FOR NW AND WEST
CENTRAL ZONES FOR TODAY. THE BEST FORCING IS EXPECTED TO MOVE INTO
NERN LA/WRN MS THIS AFTERNOON TO CONTINUE THE POSSIBILITY OF PERIODS
OF HEAVY RAINFALL IN AN AIR MASS OF PRECIPITABLE WATER VALUES
MEASURED AT 2.37 INCHES AT JAN THIS MORNING. PERIODS OF HEAVY
RAINFALL WILL OCCUR OVER MOST OF THE REGION THIS AFTERNOON AND
EVENING. SCT TSTMS AND AREAS OF RAIN WILL CONTINUE OVER NERN ZONES
AS THE LOW CIRCULATION AT LOWER LEVELS LIFTS TO THE NE. THE
DEVELOPING COMPLEX OVER NRN/CNTRAL LA WILL CONTINUE ITS GENERALLY
EWD TREK AND WILL RESULT IN PERIODS OF GOOD RAINFALL INTO SWRN ZONES
THIS AFTERNOON. ONCE AGAIN...RAIN AMOUNTS WILL BE LIGHTEST OVER SERN
AREAS ALTHOUGH POCKETS OF HEALTHY RAINFALL WILL OCCUR WITH SOME
AFTERNOON TSTMS. ADJUSTED AFTERNOON HIGHS...MOSTLY COOLER FOR NRN
AREAS WHERE RAINFALL WILL HAMPER HEATING.

&&

.PREV DISCUSSION...455 AM CDT TUE JUL 28 2009 TODAY THROUGH
WEDNESDAY NIGHT. A LARGE AREA OF RAIN CONTINUE FOR MUCH THE WESTERN
PART OF THE CWA. RAIN HAS BEEN GRADUALLY SPREADING EAST AND
SOUTH...BUT VERY LITTLE SEEMS TO BE REACHING THE GROUND IN THOSE
AREAS. WENT LOWER POPS THIS MORNING FOR THE SOUTH AND EASTERN ZONES.
AS THE LOW MOVES CLOSER LATER THIS MORNING THEN HEAVIER RAIN WILL
SPREAD ACROSS THE ENTIRE CWA. LEFT DEFINITE RAIN IN EVERYWHERE FOR
THE AFTERNOON. SOUNDINGS SHOW SOME ELEVATED INSTABILITY AGAIN THIS
MORNING...BUT NOT MUCH FOR THE AFTERNOON OR EVENING. THERE WERE A
FEW THUNDERSTORMS TO THE WEST...CLOSER TO THE DISTURBANCE. THERE
COULD BE ONE OR TWO STRONG STORMS IN THE WESTERN ZONES THIS
MORNING...BUT NOT EXPECTING MUCH IN THE WAY OF SEVERE. MAY LEAVE
MENTION OF A FEW STRONG STORMS IN THE HWO. HEAVY RAINFALL REMAINS
THE BIGGEST CONCERN AT THIS TIME. EXPANDED THE FLASH FLOOD WATCH TO
CATCH THE JACKSON METRO AREA. ALTHOUGH FLASH FLOOD GUIDANCE REMAINS
RELATIVELY HIGH...THERE SEVERAL PLACES AROUND THE CWA THAT
EXPERIENCE FLASH FLOODING FROM A QUICK 1 OR 2 INCHES OF RAIN. WILL
ALLOW THE FFA TO EXPIRE THE SAME TIME...00Z.

THE DISTURBANCE CONTINUE TO TRACK EAST THROUGH THE NIGHT...PULLING A
GOOD AMOUNT OF MOISTURE EAST ALSO. THERE WILL BE A FEW LINGERING
SHOWERS THIS EVENING...MAINLY ACROSS THE NORTHEAST. LEFT LIKELY RAIN
CHANCE IN FOR THE EVENING. WEDNESDAY...SHOWERS AND THUNDERSTORMS
REDEVELOP ACROSS THE AREA EARLY WEDNESDAY AND CONTINUE THROUGH THE
DAY. IT LOOKS LIKE THE BOUNDARY WILL HANG ON IN THE SOUTHEAST AND
THE NEXT FRONT AND LOW WILL BE APPROACHING. PW VALUES REMAIN NEAR 2
INCHES. LOW LEVEL LAPSE LOOK DECENT ON THE SUNDAY. HOWEVER...SHEAR
WAS WEAK. WILL CONTINUE THUNDER WORDING...BUT NOT CONFIDENT STRONG
STORMS WILL CONTINUE WEDNESDAY.

STUCK WITH THE MODEL VALUES FOR THE MOST PART ON POPS AND TEMPS.
RAISED POPS IN A FEW PLACES. TEMPERATURES WERE IN THE LOWER AND MID
80S TODAY...WHICH IS GOOD. THE GFS KEEPS BRINGING LOWER 90S IN FOR
THE 3 PERIOD. WITH CONVECTION EXPECTED EARLY WEDNESDAY...THINK MID
80S WAS GOOD FOR HIGHS.

.LONG TERM...GLOBAL MODELS ARE IN GENERAL AGREEMENT THAT
THE ACTIVE CONVECTIVE PATTERN WILL PERSIST LATE THIS WEEK. ANOTHER
UNSEASONABLY STRONG SHORTWAVE TROUGH MOVING THROUGH ENERGETIC
CYCLONIC FLOW WILL LIKELY BRING A CONVECTIVE SYSTEM ACROSS THE NRN
HALF OF THE AREA THURSDAY NIGHT AND HAVE INCREASED MEX POPS THERE.
PRECIPITABLE WATER AIR > 2 INCHES...20-30KTS OF WESTERLY LOW-MID
LEVEL FLOW...AND A 340K+ 850MB THETAE RIDGE FEEDING INTO THE SYSTEM
SPELL MORE HEAVY RAIN AND FLASH FLOOD POTENTIAL MOSTLY NORTH OF
I-20. THERE WILL ALSO BE CONDITIONAL RISK FOR SEVERE WEATHER
GOVERNED BY HOW MUCH DIURNAL HEATING CAN PRECEDE THE SYSTEM...SO
WILL CONTINUE TO MENTION BOTH THE SEVERE/HEAVY RAINFALL RISKS IN THE
HWO.

THIS WEEKEND INTO EARLY NEXT WEEK...THE 00Z GFS INDICATES
SUBSTANTIAL RELAXING OF THE DEEP LAYER FLOW AND WEAKER SYNOPTIC
SCALE FORCING...SUGGESTING THAT TSTM ACTIVITY WILL BECOME MORE
DISORGANIZED AND DIURNALLY-DRIVEN. THIS RETURN TO A MORE TYPICAL
PATTERN IS SUPPORTED BY THE GEFS...BUT IT SHOULD BE NOTED THAT THE
ECMWF STILL MAINTAINS LOWER HEIGHTS. FOR NOW THE LOW-END MEX CHANCE
POPS AND TEMPERATURES NEAR OR SLIGHTLY ABOVE CLIMATE AVERAGE LOOK
REASONABLE. /EC/

&&

.AVIATION...CEILINGS WILL BE BASICALLY MVFR WITH SOME IFR IN LOW
CLOUDS WITH SHOWERS WITH HEAVY RAIN AND EMBEDDED THUNDERSTORMS.
VISIBILITIES WILL CONTINUE TO BE REDUCED DUE TO PERIODS OF HEAVY
RAIN AND PATCHY FOG. WINDS WILL REMAIN OUT OF THE SOUTH AROUND 10KTS
OR LESS. VFR CONDITIONS MAY DEVELOP BRIEFLY TONIGHT...MAINLY AFTER
03Z. FOR TONIGHT MUCH OF THE RAIN WILL BE DECREASING...BUT STILL
EXPECT SOME SHOWERS WITH A FEW EMBEDDED RUMBLES OF THUNDER THROUGH
THE NIGHT. THIS WILL PROVIDE MORE MVFR CONDITIONS WITH LOCAL IFR
CONDITIONS IN LOW CLOUDS...PATCHY FOG AND SHOWERS WITH EMBEDDED
ISOLATED THUNDERSTORMS. FOR WEDNESDAY MORNING EXPECT PATCHY SHOWERS
WITH IFR-MVFR CEILINGS./17/
&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH THROUGH THIS EVENING FOR MSZ018-019-025>028-
     034>036-040>043-047>049.

LA...FLASH FLOOD WATCH THROUGH THIS EVENING FOR LAZ007>009-015-016.

AR...FLASH FLOOD WATCH THROUGH THIS EVENING FOR ARZ074-075.

&&

7/EC
03/17
Hazardous weather outlook, Jul 28, 1:47 PM CDT, 1 hour 42 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTION
NATIONAL WEATHER SERVICE JACKSON MS
147 PM CDT TUE JUL 28 2009

ARZ074-075-LAZ007>009-015-016-MSZ018-019-025>028-034>036-040>043-
047>049-291900-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-
WASHINGTON-HUMPHREYS-HOLMES-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-
WARREN-HINDS-RANKIN-
147 PM CDT TUE JUL 28 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEAST
ARKANSAS...EXTREME NORTHEAST LOUISIANA...AND WEST CENTRAL
MISSISSIPPI.

.DAY ONE...TONIGHT AND WEDNESDAY

SOME LOCALLY HEAVY RAINFALL AND LOCALIZED FLOODING WILL BE POSSIBLE THIS
AFTERNOON INTO EARLY THIS EVENING AS RAIN AND SOME EMBEDDED
THUNDERSTORMS MOVE ACROSS THE AREA. THE AIRMASS OVER THE ARKLAMISS
REMAINS VERY MOIST...AND DEVELOPING SHOWERS AND THUNDERSTORMS WILL
PRODUCE VERY HEAVY DOWNPOURS.

IN ADDITION...A FEW STRONG TO SEVERE THUNDERSTORMS CONTAINING WIND GUSTS
OF 40 TO 60 MPH AND SOME HAIL WILL BE POSSIBLE FOR THIS AFTERNOON
INTO EARLY THIS EVENING...BUT LIMITED DAYTIME HEATING WILL MITIGATE
THE OVERALL SEVERE WEATHER RISK.

.DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY A STRONG

UPPER LEVEL DISTURBANCE PASSING OVER THE AREA LATE THURSDAY INTO
FRIDAY SHOULD BRING ANOTHER ROUND OF HEAVY RAINFALL AND THE
POTENTIAL FOR A FEW SEVERE THUNDERSTORMS. VERY MOIST AIR WILL
CONTINUE TO SUPPORT THE POTENTIAL FOR LOCALIZED FLOODING.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED MAY BE NEEDED THROUGH EARLY THIS EVENING AND
AGAIN LATE THIS WEEK.

MSZ029>033-037>039-044>046-050>052-291900-
WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-ATTALA-WINSTON-NOXUBEE-
LEAKE-NESHOBA-KEMPER-SCOTT-NEWTON-LAUDERDALE-
147 PM CDT TUE JUL 28 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND WEDNESDAY
LOCALLY HEAVY RAINFALL WILL BE POSSIBLE THIS AFTERNOON INTO EARLY
THIS EVENING AS RAIN AND THUNDERSTORMS MOVE ACROSS THE AREA. THE
AIRMASS OVER THE ARKLAMISS REMAINS VERY MOIST...AND DEVELOPING
SHOWERS AND THUNDERSTORMS WILL PRODUCE LOCAL HEAVY DOWNPOURS. IN
ADDITION...A FEW STRONG TO SEVERE THUNDERSTORMS CONTAINING WIND GUSTS OF
40 TO 60 MPH AND HAIL WILL BE POSSIBLE...BUT LIMITED DAYTIME HEATING
WILL MITIGATE THE OVERALL SEVERE THUNDERSTORM RISK.

.DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY

A STRONG UPPER LEVEL DISTURBANCE PASSING OVER THE AREA LATE THURSDAY
INTO FRIDAY SHOULD BRING ANOTHER ROUND OF HEAVY RAINFALL AND THE
POTENTIAL FOR A FEW SEVERE THUNDERSTORMS. VERY MOIST AIR WILL
CONTINUE TO SUPPORT THE POTENTIAL FOR LOCALIZED FLOODING.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED MAY BE NEEDED THROUGH EARLY THIS EVENING AND
AGAIN LATE THIS WEEK.

LAZ023>026-MSZ053>066-072>074-291900-
FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-CLAIBORNE-COPIAH-SIMPSON-
SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-
JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
147 PM CDT TUE JUL 28 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST LOUISIANA AND SOUTH CENTRAL
MISSISSIPPI.

.DAY ONE...TONIGHT AND WEDNESDAY
ISOLATED STRONG TO SEVERE THUNDERSTORMS AND LOCALLY HEAVY RAINFALL
WILL BE POSSIBLE AS A STRONG UPPER LEVEL DISTURBANCE PASSES BY THIS
AFTERNOON. THE AIRMASS IS VERY MOIST AND DAYTIME HEATING HAS
INCREASED ALLOWING NUMEROUS THUNDERSTORMS TO DEVELOP. THE STRONGEST
STORMS COULD PRODUCE WIND GUSTS OF 40 TO 60 MPH AND HAIL...AND VERY
HEAVY HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY
THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

A STRONG UPPER LEVEL DISTURBANCE PASSING OVER THE AREA LATE THURSDAY
INTO FRIDAY SHOULD BRING ANOTHER ROUND OF HEAVY RAINFALL AND THE
POTENTIAL FOR A FEW SEVERE THUNDERSTORMS. VERY MOIST AIR WILL
CONTINUE TO SUPPORT THE POTENTIAL FOR LOCALIZED FLOODING.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED MAY BE NEEDED THROUGH EARLY THIS EVENING AND
AGAIN LATE THIS WEEK.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

17

In the hours before

Special weather statement, Jul 28, 1:27 PM CDT, 2 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
127 PM CDT TUE JUL 28 2009

MSZ062-281900-
LINCOLN MS-
127 PM CDT TUE JUL 28 2009

A STRONG THUNDERSTORM CAPABLE OF PRODUCING VERY HEAVY RAIN...40 TO
50 MPH WINDS AND PEA TO DIME SIZE HAIL WAS LOCATED 4 MILES SOUTH OF
ENTERPRISE AT 126 PM CDT...MOVING NORTHEAST AT 25 MPH.

PEOPLE IN LINCOLN COUNTY SHOULD MONITOR THIS STORM CLOSELY.

MRM
Special weather statement, Jul 28, 2:02 PM CDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
202 PM CDT TUE JUL 28 2009

MSZ054-281930-
COPIAH MS-
202 PM CDT TUE JUL 28 2009

A STRONG THUNDERSTORM CAPABLE OF PRODUCING VERY HEAVY RAIN...40 TO
50 MPH WINDS AND PEA TO DIME SIZE HAIL WAS LOCATED 3 MILES NORTHEAST OF
WESSON AT 202 PM CDT...MOVING NORTHEAST AT 30 MPH.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS STORM.

PEOPLE IN SOUTHEASTERN COPIAH COUNTY SHOULD MONITOR THIS STORM
CLOSELY.

MRM
Special weather statement, Jul 28, 2:37 PM CDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
237 PM CDT TUE JUL 28 2009

MSZ072-073-282005-
LAMAR MS-MARION MS-
237 PM CDT TUE JUL 28 2009

A STRONG THUNDERSTORM CAPABLE OF PRODUCING VERY HEAVY RAIN...40 TO
50 MPH WINDS AND PEA TO DIME SIZE HAIL WAS LOCATED OVER IMPROVE AT 236
PM CDT...MOVING EAST AT 25 MPH.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN NORTHEASTERN MARION AND NORTHWESTERN LAMAR COUNTIES SHOULD
MONITOR THIS STORM CLOSELY.

MRM
Special weather statement, Jul 28, 3:06 PM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
306 PM CDT TUE JUL 28 2009

MSZ065-066-074-282035-
COVINGTON MS-JONES MS-FORREST MS-
306 PM CDT TUE JUL 28 2009

A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS AND
VERY HEAVY RAIN WAS LOCATED 3 MILES NORTHWEST OF EASTABUCHIE AT 306
PM CDT...MOVING NORTHEAST AT 35 MPH.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN NORTHERN FORREST...JONES AND SOUTHEASTERN COVINGTON
COUNTIES SHOULD MONITOR THIS STORM CLOSELY.

GARRETT

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 28, 3:09 PM CDTSevere Thunderstorm WarningJANJones25 min
Jul 28, 3:54 PM CDTSevere Thunderstorm WarningJANLowndes53 min
Jul 28, 4:29 PM CDTSevere Thunderstorm WarningJANLauderdale46 min
Jul 28, 6:01 PM CDTSevere Thunderstorm WarningJANClay, Lowndes22 min

Nearby

Tornado Warnings in Mississippi, 2009Every tornado warning in 2009Tornadoes in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.